You are here

  1. Home
  2. » Forschung
  3. » Preprints
Preprint-No.: <   417   >   Published in: February 2015   PDF-File: IGPM417.pdf
Title:A new stable splitting for singularly perturbed ODEs
Authors:Jochen Schütz, Klaus Kaiser
Abstract:
In this publication, we consider IMEX methods applied to singularly perturbed ordinary differential equations. We introduce a new splitting into stiff and non-stiff parts that has a direct extension to systems of conservation laws, and investigate analytically and numerically its performance. We show that this splitting can in some cases improve the order of convergence, showing that the phenomenon of order reduction is not only a consequence of the method but also of the splitting.
Keywords:IMEX, splittings, van der Pol equation, stiff equations
DOI: 10.1016/j.apnum.2016.04.004
Publication:Applied Numerical Mathematics
Volume 107, Issue C, September 2016, Pages 18-33
Note:updated version of July 2015